MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER 4F MAXIMAL BARRIER TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER 4F MAXIMAL BARRIER TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redr1827 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the 4f sl power picc stylet got stuck, "when the physician pulled it stretched.It came out intact.It did not break.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged stylet is confirmed and was determined to be use related.One hydrophilic coiled stiffening stylet was returned for evaluation.An initial visual observation showed the majority of the returned stylet was unraveled and the core wire was observed to be broken.The distal end of the coiled wire was also observed to be broken and the weld tip was found to be missing.A microscopic observation revealed the distal end of the coiled wire was sharply bent and severely unraveled.The break site of the coiled wire was observed to be angled and tapered with a flat and granular fracture surface, which is indicative of tensile failure.The break site of the core wire was also observed to be angled but uneven with a granular surface texture.A slightly curved lip was observed on one edge of the break in the core wire.The damage observed on the core and coiled wire of the returned stylet indicate the stylet was likely forcibly pulled at an angle and/or against resistance, which caused the stylet to break and unravel.The product ifu states: ¿flush the catheter with sterile normal saline prior to use.Catheter stylet must be wetted prior to stylet repositioning or withdrawal.¿ and ¿never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.Once the stylet is out, advance the catheter into the desired position.¿ a lot history review (lhr) of redr1827 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC CATHETER 4F MAXIMAL BARRIER TRAY (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9700449
Report Number3006260740-2020-00479
Device Sequence Number1877086
Product Code LJS
UDI-Device Identifier00801741027727
UDI-Public(01)00801741027727
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberN/A
Device Catalogue Number3194108D
Device Lot NumberREDR1827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 DA
Patient Weight102